MAUDE Adverse Event Report: ARTHREX, INC. PHALANGEAL REAMER, 20MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. PHALANGEAL REAMER, 20MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PHALANGEAL REAMER, 20MM
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems the following: an ar-8944mr-18 metatarsal reamer is getting dull.An ar-8944mr-20 metatarsal reamer is getting dull.An ar-8944mr-22 metatarsal reamer is getting dull.An ar-8944pr-18 phalangeal reamer is getting dull.An ar-8944pr-20 phalangeal reamer is getting dull.An ar-8944pr-22 phalangeal reamer is getting dull.This was discovered during an unspecified procedure, with no adverse event or patient harm.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint was confirmed.One unpackaged ar-8944pr-20, serial/batch number (b)(6), was received for investigation.Upon visual evaluation, it was noted signs of wear and tear.The sharp edges at the cutting tip have nicks and are dull.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.

Brand Name
PHALANGEAL REAMER, 20MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17662080
Report Number1220246-2023-07697
Device Sequence Number12314011
Product Code LXH
UDI-Device Identifier00888867053229
UDI-Public00888867053229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPHALANGEAL REAMER, 20MM
Device Catalogue NumberAR-8944PR-20
Device Lot Number041326
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown